MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G11672
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving placement of an endovascular fenestrated graft for an abdominal aortic aneurysm, a performer introducer leaked blood from the hub during and after insertion of the device.Access was obtained in the common femoral artery and resistance was encountered during insertion of the device.The iliac arteries were reportedly small and calcified.An unknown 5-french pigtail catheter and a cook sheath were placed through the complaint device, which was in place for two-to-three hours.The sheath and dilator were withdrawn as a unit "only in the beginning".The hub of the performer was used to pull the device from the patient.One unit of blood was transfused as a result of blood loss.The patient was reportedly stable.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving placement of an endovascular fenestrated graft for an abdominal aortic aneurysm, a performer introducer leaked blood from the hub during and after insertion of the device.Access was obtained in the common femoral artery and resistance was encountered during insertion of the device.The iliac arteries were reportedly small and calcified.An unknown 5-french pigtail catheter and a cook sheath were placed through the complaint device, which was in place for two-to-three hours.The sheath and dilator were withdrawn as a unit "only in the beginning".The hub of the performer was used to pull the device from the patient.One unit of blood was transfused as a result of blood loss.The patient was reportedly stable.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection and functional test of the complaint device was also conducted.A used 18.0 french rcfw sheath and dilator were returned.Extensive biological matter was present.The sheath lumen was occluded to test for leakage and leakage was noted from the silicone disc.The check flo body was disassembled, and the silicone disc was removed.The top of the disc was torn, with two full-thickness punctures on either side of the disc slits.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.Based on the device master record, device history record, device failure analysis, and design history file, there is no indication the device was manufactured out of specification.There is no evidence of nonconforming material in-house or in the field.The product ifu does not provide information regarding puncturing the check-flo valve with a needle to introduce additional devices through the sheath.However, it does state "the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight." cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that the cause of this complaint is use error.The returned device showed puncture marks on the silicone disc, indicating that a needle was used to create additional access through the hemostatic valve to allow for additional devices.Inserting several devices through the hemostatic valve at one time likely caused the reported blood loss, as the valve is designed to accept a singular device at a given time.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10855260
Report Number1820334-2020-02132
Device Sequence Number4134876
Product Code DYB
UDI-Device Identifier00827002116726
UDI-Public(01)00827002116726(17)230924(10)13387608
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2023
Device Model NumberG11672
Device Catalogue NumberRCFW-18.0P-38-30-RB
Device Lot Number13387608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/31/2020
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date11/17/2020
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK Z-FEN, COOK HIGH-FLEX ANSEL SHEATH.
Outcome Attributed to Adverse Event Other;
Patient Age77 YR